Alert archive / Arkansas / Special Weather Statements in 2019
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 21, 2019, 6:21 PM CDT for Franklin County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 21, 2019, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
483
WWUS84 KTSA 212321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Wed Aug 21 2019
ARZ020-212345-
Franklin AR-
621 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
645 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 6 miles north of
Ozark, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Ozark... Mulberry...
Wiederkehr Village... Fern...
Jethro... Barnes...
Watalula... Toney...
Turners Bend... Lonelm...
Taft... Cravens...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
LAT...LON 3549 9371 3548 9404 3549 9405 3550 9403
3554 9404 3556 9402 3557 9402 3558 9403
3566 9401 3566 9398 3568 9398 3567 9370
TIME...MOT...LOC 2321Z 089DEG 14KT 3558 9384
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:50 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 21, 2:50 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CDT Wed Aug 21 2019
.DISCUSSION...
Isolated to scattered thunderstorms have developed this
afternoon across eastern Oklahoma and western Arkansas with
the greatest concentration of activity in the vicinity of an
outflow boundary across northeast Oklahoma into northwest
Arkansas. This activity is expected to continue into the
early evening hours and should fade with the loss of daytime
heating. Some of these storms could be strong to severe with
strong gusty winds the main concern.
Heat headlines continue through 9 pm Tonight across a good
chunk of the area as well. However, areas that see showers
and thunderstorms and associated outflow boundaries will see
some relief before that time. Will more than likely start trimming
away at the advisory/warning areas before expiration time.
Heat will not be the big weather story over the next several
days as the weather pattern becomes more unsettled across
the region as a surface boundary sags into the area and stalls
out as a series of mid-level shortwaves embedded in the west-northwest
flow aloft affect the region. This will result in several rounds of
showers and thunderstorms across eastern Oklahoma and western
Arkansas into the weekend with the greatest chance of activity
north of Interstate 40. Some of the storms could be strong to
severe during this time with locally heavy rainfall also possible.
The next chances of showers and thunderstorms will come Tuesday as
the next cold front approaches the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 91 73 85 / 40 50 70 60
FSM 75 93 74 88 / 20 50 50 70
MLC 76 94 75 90 / 10 30 40 60
BVO 72 87 70 83 / 50 60 70 60
FYV 72 86 70 81 / 30 60 60 80
BYV 71 87 70 82 / 50 70 70 80
MKO 73 91 72 86 / 30 50 60 70
MIO 71 85 70 81 / 70 60 70 70
F10 74 93 72 89 / 20 40 50 60
HHW 75 94 75 92 / 20 20 20 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>062-
064>067-070>076.
AR...Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
LONG TERM....10Hazardous weather outlook, Aug 21, 4:53 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Wed Aug 21 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Wed Aug 21 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA... Eastern Oklahoma and northwestern Arkansas.
ONSET... Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA... Eastern Oklahoma and northwestern Arkansas who have not
experienced showers or thunderstorms.
ONSET... Ongoing.
DISCUSSION...
An Excessive Heat Warning continue for west-central Arkansas while
a Heat Advisory continues for much of eastern Oklahoma. Maximum
heat index values continue to read between 100 and 110 across much
of eastern Oklahoma and west-central Arkansas.
Widely scattered showers and thunderstorms have developed across
eastern Oklahoma and northwestern Arkansas. Much cooler weather is
occurring in and around these storms with several locations
dropping into the 80s. These thunderstorms along with an abundance
of clouds across eastern Oklahoma and northwestern Arkansas will
keep the heat from being really oppressive this afternoon and
evening for many. These thunderstorms have had a tendency to pulse
near or just above severe limits before dissipating. The main
severe weather threats will be hail up to quarter size and
damaging wind gusts.
This thunderstorm activity will tend to decrease after sun set
this evening with the loss of daytime heating. There will be
another chance for thunderstorms late tonight and especially early
tomorrow morning in the form of an MCS that moves in from the
north.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SATURDAY...Thunderstorm Potential.
SUNDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat
Potential.
EXTENDED DISCUSSION...
A weak cold front will begin to move into northeastern Oklahoma by
Thursday morning and will be the main focus for shower and
thunderstorm development through the weekend as the front tends to
slow down and stall over east-central Oklahoma and west-central
Arkansas. With multiple rounds of storms expected, 1 to 2 inches
of rain is likely across much of eastern Oklahoma and northwestern
Arkansas. Isolated amounts of 3 to 3.5" will be possible across
portions of northeast Oklahoma where repeated storm development
over the same areas may locally increase totals.
With the cloud cover and scattered storms around, much cooler
temps are expected through Saturday. Many locations will see highs
only in the 80s for Friday and Saturday! The only exception may
be far southeast Oklahoma where heat indices will still be close
to 105.
weather.gov/tulsa contains additional information.
SniderIn the hours before
Local storm report, Aug 21, 5:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 1 NE CATOOSA 36.20N 95.73W
08/21/2019 ROGERS OK PUBLIC
FOOTBALL EQUIPMENT DAMAGE AT CATOOSA HIGH SCHOOL VIA
PICTURE ON SOCIAL MEDIA.
&&
SNIDERSpecial weather statement, Aug 21, 5:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT Wed Aug 21 2019
ARZ029-OKZ072-076-212245-
Sebastian AR-Sequoyah OK-Le Flore OK-
518 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 545 PM
CDT...
At 518 PM CDT, a strong thunderstorm was located near Pocola, moving
northwest at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Pocola...
Spiro... Arkoma...
Bonanza... Moffett...
Rock Island... Scullyville...
Braden... Mill Creek...
Rye Hill... Jenson...
Cottonwood...
This includes Interstate 540 between mile markers 10 and 14.
LAT...LON 3514 9450 3527 9471 3544 9444 3540 9443
3543 9441 3526 9434
TIME...MOT...LOC 2218Z 138DEG 5KT 3526 9448Special weather statement, Aug 21, 5:25 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 525 PM CDT Wed Aug 21 2019 ARZ001-010-212300- Benton AR-Washington AR- 525 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 600 PM CDT... At 525 PM CDT, a strong thunderstorm was located over Tontitown, moving northwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Springdale... Rogers... Lowell... Tontitown... Bethel Heights... Cave Springs... Johnson... Elm Springs... Rocky Comfort... Wheeler... This includes Interstate 49 between mile markers 65 and 79. LAT...LON 3612 9407 3607 9427 3623 9435 3629 9416 TIME...MOT...LOC 2225Z 157DEG 12KT 3616 9421
Special weather statement, Aug 21, 5:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Wed Aug 21 2019
OKZ067-212300-
Wagoner OK-
530 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAGONER COUNTY UNTIL 600
PM CDT...
At 530 PM CDT, a strong thunderstorm was located 3 miles northwest of
Porter, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Coweta... Porter...
Redbird... Choska...
LAT...LON 3583 9545 3581 9564 3584 9564 3585 9565
3586 9565 3586 9569 3599 9575 3602 9548
TIME...MOT...LOC 2230Z 172DEG 12KT 3590 9558Special weather statement, Aug 21, 5:39 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 539 PM CDT Wed Aug 21 2019 OKZ073-212330- Pittsburg OK- 539 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL 630 PM CDT... At 539 PM CDT, a strong thunderstorm was located 4 miles northeast of Alderson, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Mcalester... Hartshorne... Krebs... Alderson... Haileyville... Dow... Bache... LAT...LON 3485 9552 3484 9575 3504 9579 3505 9551 TIME...MOT...LOC 2239Z 179DEG 9KT 3493 9563
Special weather statement, Aug 21, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Wed Aug 21 2019
ARZ020-212345-
Franklin AR-
621 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
645 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 6 miles north of
Ozark, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Ozark... Mulberry...
Wiederkehr Village... Fern...
Jethro... Barnes...
Watalula... Toney...
Turners Bend... Lonelm...
Taft... Cravens...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
LAT...LON 3549 9371 3548 9404 3549 9405 3550 9403
3554 9404 3556 9402 3557 9402 3558 9403
3566 9401 3566 9398 3568 9398 3567 9370
TIME...MOT...LOC 2321Z 089DEG 14KT 3558 9384The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:35 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| Aug 20, 7:53 PM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Aug 20, 7:57 PM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| Aug 20, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 18 min |
| Aug 20, 8:22 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Aug 20, 8:35 PM CDT | Special Weather Statement | TSA | Okmulgee | 40 min |
| Aug 20, 8:49 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| Aug 21, 2:11 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Aug 21, 2:34 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 41 min |
| Aug 21, 2:39 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 21, 3:01 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Aug 21, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 40 min |
| Aug 21, 3:17 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Aug 21, 3:20 PM CDT | Special Weather Statement | TSA | Haskell | 25 min |
| Aug 21, 3:22 PM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Aug 21, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| Aug 21, 3:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Aug 21, 3:50 PM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| Aug 21, 4:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Aug 21, 4:31 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 21, 4:35 PM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Aug 21, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 43 min |
| Aug 21, 4:54 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 21, 5:07 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Aug 21, 5:30 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Aug 21, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 41 min |
| Aug 21, 5:39 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Aug 21, 6:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Aug 21, 6:33 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| Aug 21, 3:09 AM CDT | Excessive Heat Warning | TSA | 16 hr | |
| Aug 21, 3:13 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
| Aug 21, 3:39 PM CDT | Special Weather Statement | TSA | Madison | 66 min |
| Aug 21, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 35 min |
| Aug 21, 4:10 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 2 hr |
| Aug 21, 4:24 PM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
| Aug 21, 4:30 PM CDT | Special Weather Statement | TSA | Carroll | 60 min |
| Aug 21, 4:40 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 21, 5:18 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Aug 21, 5:25 PM CDT | Special Weather Statement | TSA | Benton | 35 min |
Nearby
Special Weather Statements in Arkansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.